Comptes Rendus
On global discontinuous solutions of Hamilton–Jacobi equations
Comptes Rendus. Mathématique, Volume 334 (2002) no. 2, pp. 113-118.

The uniqueness of classical semicontinuous viscosity solutions of the Cauchy problem for Hamilton–Jacobi equations is established for globally Lipschitz continuous and convex Hamiltonian H=H(Du), provided the discontinuous initial value function ϕ(x) is continuous outside a set Γ of measure zero and satisfies

ϕ(x)ϕ ** (x):= lim inf yx,y d Γϕ(y).(∗)
We prove that the discontinuous solutions with almost everywhere continuous initial data satisfying (*) become Lipschitz continuous after finite time for locally strictly convex Hamiltonians. The L1-accessibility of initial data and a comparison principle for discontinuous solutions are shown for a general Hamiltonian. The equivalence of semicontinuous viscosity solutions, bi-lateral solutions, L-solutions, minimax solutions, and L-solutions is clarified.

On établit l'unicité des solutions de viscosité semicontinues classiques du problème de Cauchy des équations d'Hamilton–Jacobi possèdant des Hamiltonien H=H(Du) convexe et Lipschitz continue globale, si la fonction initiale discontinue ϕ(x) est continue à l'extérieur de l'ensemble Γ de mesure zéro et satisfait (*). On montre la régularité des solutions discontinues des équations d'Hamilton–Jacobi possédant des Hamiltoniens localement strictement convexes : les solutions discontinues possédant les données initiales continues presque partout et satisfaisant (*) deviennent Lipschitz continues après un temps fini. On prouve la L1-accessibilité des données initiales et un principe de comparaison. On clarifie aussi l'équivalence des solutions de viscosité semicontinues, des solutions bi-latérales, des L-solutions, des solutions minimax, et des L-solutions.

Published online:
DOI: 10.1016/S1631-073X(02)02228-8

Gui-Qiang Chen 1; Bo Su 2

1 Department of Mathematics, Northwestern University, Evanston, IL 606037-2730, USA
2 Department of Mathematics, University of Wisconsin-Madison, Madison, WI 53706-1380, USA
     author = {Gui-Qiang Chen and Bo Su},
     title = {On global discontinuous solutions of {Hamilton{\textendash}Jacobi} equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {113--118},
     publisher = {Elsevier},
     volume = {334},
     number = {2},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02228-8},
     language = {en},
AU  - Gui-Qiang Chen
AU  - Bo Su
TI  - On global discontinuous solutions of Hamilton–Jacobi equations
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 113
EP  - 118
VL  - 334
IS  - 2
PB  - Elsevier
DO  - 10.1016/S1631-073X(02)02228-8
LA  - en
ID  - CRMATH_2002__334_2_113_0
ER  - 
%0 Journal Article
%A Gui-Qiang Chen
%A Bo Su
%T On global discontinuous solutions of Hamilton–Jacobi equations
%J Comptes Rendus. Mathématique
%D 2002
%P 113-118
%V 334
%N 2
%I Elsevier
%R 10.1016/S1631-073X(02)02228-8
%G en
%F CRMATH_2002__334_2_113_0
Gui-Qiang Chen; Bo Su. On global discontinuous solutions of Hamilton–Jacobi equations. Comptes Rendus. Mathématique, Volume 334 (2002) no. 2, pp. 113-118. doi : 10.1016/S1631-073X(02)02228-8.

[1] G. Barles; B. Perthame Discontinuous solutions of deterministic optimal stopping problem, Math. Model. Numer. Anal., Volume 2 (1987), pp. 557-579

[2] E.N. Barron; R. Jensen Semicontinuous viscosity solutions of Hamilton–Jacobi equations with convex Hamiltonians, Comm. Partial Differential Equations, Volume 15 (1990), pp. 1713-1742

[3] G.-Q. Chen; B. Su Discontinuous solutions in L for Hamilton–Jacobi equations, Chinese Ann. Math., Volume 2 (2000), pp. 165-186

[4] Chen G.-Q., Su B., On discontinuous solutions of Hamilton–Jacobi equations, Preprint, June 2001

[5] M. Crandall; P.-L. Lions Viscosity solutions of Hamilton–Jacobi equations, Trans. Amer. Math. Soc., Volume 277 (1983), pp. 1-42

[6] M. Crandall; H. Ishii; P.-L. Lions A user's guide to viscosity solutions of second-order partial differential equations, Bull. Amer. Math. Soc., Volume 27 (1992), pp. 1-67

[7] F. Demengel; D. Serre Nonvanishing singular parts of measure valued solutions for scalar hyperbolic equations, Comm. Partial Differential Equations, Volume 16 (1991), pp. 221-254

[8] Giga Y., Sato M.H., A level set approach to semicontinuous solutions for Cauchy problems, Preprint, 2001

[9] J. Glimm; H.C. Kranzer; D. Tan; F.M. Tangerman Wave fronts for Hamilton–Jacobi equations: the general theory for Riemann solutions in R n , Comm. Math. Phys., Volume 187 (1997), pp. 647-677

[10] H. Ishii Uniqueness of unbounded viscosity solution of Hamilton–Jacobi equations, Indiana Univ. Math. J., Volume 33 (1984), pp. 721-748

[11] H. Ishii Perron's method for Hamilton–Jacobi equations, Duke Math. J., Volume 55 (1987), pp. 368-384

[12] S.N. Kruzhkov Generalized solutions of nonlinear equations of the first order with several independent variables, II, Mat. Sb. (N.S.), Volume 114 (1967), pp. 108-134 (in Russian)

[13] P.-L. Lions Generalized Solutions of Hamilton–Jacobi Equations, Research Notes in Math., 69, Pitman, Boston, 1982

[14] T.-P. Liu; M. Pierre Source solutions and asymptotic behavior in conservation laws, J. Differential Equations, Volume 51 (1984), pp. 419-441

[15] A.I. Subbotin Generalized Solutions of First Order PDEs, Birkhäuser, Boston, 1995

Cited by Sources:

Comments - Policy